Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Lactic Acidosis When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

Lactic Acidosis & HIV meds stopped

I have elevated lactic acid. this is after taking 5 weeks of effavarenz, d4t, and ddi. Sustiva made me psychiatrically ill so we stopped all meds. VL is now 0 from 31,000 5 wks ago. Dr does not want to put me back on meds because of this new...
Kathleen E. Squires, M.D.

Response from Kathleen E. Squires, M.D.

University of Southern California's Keck School of Medicine
...Dear Scared:Unfortunately, we are still learning about the clinical condition known as lactic acidosis and do not have all the answers. It is confusing and frightening when you hear that this condition can potentially be fatal. Read more »

atripla and lactic acidosis

Does Atripla increases the chances of me developing lactic acidosis? This is the first HIV treatment I received since I was tested poz a month ago and I am really beginning to get use to it. Is this something that i should immediately treat? what...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is very rarely seen in patients taking Atripla-not generally a concern. KH Read more »

Atripla and lactic acidosis

My partner has been positive for over a year now and has been on Atripla for just about as long. He had problems with the Sustiva in it for about three months and now just recently has been really tired all the time and has been throwing up quite...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis has been rarely seen with Atripla so that is possible but unlikely. Persistence problems with the efavirenz or GI problems from Read more »

Lactic acidosis - hypothetically

I have been followed by an HIV specialist for more than 20 years, the last 12 of which have been HIV+ and treated (Undetectable viral load) with an AZT-containing regimen" I have had complaints of muscle weakness and pain, debilitating fatigue,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Lactic acidosis is relatively easy to diagnose with properly collected blood tests. Your symptoms could be but seem unlikely to be due to AZT Read more »
Articles
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
AIDSinfo

HIV and Pregnancy

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Canadian AIDS Treatment Information Exchange

FDA Issues Warning About d4T and ddI During Pregnancy

...Lactic acidosis, the name given to a condition where high levels oflactic acid build up in the blood, is a rare side effect that may beassociated Read more »
The Well Project

Acidosis Láctica

...salud, así podrás ayudar a tu médico para que él te ayude. Referencias Bonnet, F., et. al. (2003). Risk factors for lactic acidosis in HIV-infected patients treated with nucleoside reverse-transcriptase inhibitors: A case-control... Read more »
Connect With Others

HIV / AIDS DOCS

Posted by Survivor, 1 Reply
...esophageal candidiasis, CMV retinitis and pneumocystis. With regard to antiretroviral therapy, we see peripheral neuropathy and lactic acidosis are on the rise. I believe that we don't see as much drug allergy since we use efavirenz more than... Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

Bristol Myers Squibbs: Videx

Posted by Anonymous, 2 Replies
Gentlemen, Stay away from Videx it infected my pancreas and made me diabetic, apprantly it does that to a high percentage of people on it or as I also understand kills another hign percentage of them. What does Bristol Myers Squibbs do? Sell death... Read more »